Skip to content
hallucinations
avatar
An_253098 posted:
Recently I have been experiencing what may be minor hallucinations, i.e. I will see fluttering movement out of the corner of my eye or think i'm hearing someone murmuring close to my ear. These experiences are pretty mild, but have been increasing in frequency. The most obvious thing i can think of is that they are just caused my my extreme tiredness, but i'm worried that it may be from the prednisone or a sign that i'm developing neurological symptoms from my lupus. Anyone have any ideas?
Reply
 
avatar
lupylisa44 responded:
What other meds are you on? Check the side effects of all of them. I had hallucinations while taking Zanaflex which is listed as one of the rare side effects of this med.

Lupylisa
With love, with patience and with faith, we'll make our way.
 
avatar
morecoffee replied to lupylisa44's response:
I'm also taking plaquenil which i know is related to visual problems, and my doctor is having me take about 6-8 aleve a day
 
avatar
lupylisa44 replied to morecoffee's response:
The eye problems related to plaquenil usually doesn't have any visible symptoms, which is why you need to see an opthamologist every 6 months for visual field testing and a full eye exam. They can detect any problem in your retina before they become permanent.

6-8 Aleve per day seems like a lot! Long term use of NSAIDS like Aleve, ibuprofen and aspirin are very hard on your stomach and are not good for your kidneys. http://www.drugs.com/sfx/aleve-side-effects.html

Not sue if that could cause hallucinations, you might want to talk to your doctor about it.;

Lupylisa
With love, with patience and with faith, we'll make our way.
 
avatar
lisatru62 responded:
I was diagnosed with a vestibular schawanomma in my inner ear about two years ago. It is a benign growth and unless it gets pretty big the doctors are just letting it stay where it is because it would require brain surgery to remove. I guess the doctors don't want to go poking around in my brain unless they really have to.

The symptoms I have experienced are patches of light just outside my peripheral vision, sometimes flashing spots in front of my eyes, but these don't last very long. I hear thrumming or pulsing in my left ear frequently throughout the day. In the evening when I'm falling asleep it almost sounds like voices. I've been woken up in the middle of the night because I think there is someone or something in the room but it only turns out to be the sound coming from my left ear that sounds like a whisper.

The growth in my left ear can cause pain and I apparently had it for years and until I had a severe attack of dizziness that knocked me on my butt for two weeks (vertigo) I didn't even know it was there. It was easily detected by an MRI and I now have one annually to keep an eye on it.

If you are experiencing a feeling of fullness in one ear, jaw pain or facial ticks on one side of your face you might want to look into this inner ear issue. When I feel really tired the symptoms worsen.

Hope this helps.

Lisatru62


Featuring Experts

Dr. R. Swamy Venuturupalli is a board-certified rheumatologist practicing in Los Angeles. He is Clinical Chief of the Division of Rheumatology at Ce...More

Coping
With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

Hives & Rashes
I was just reading your post about hives. Egyptian Magic is amazing! It will almost always take them. It also helps with the pain itching ... More
Was this Helpful?
6 of 13 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.